• Previous Article
    Density function analysis for a stochastic SEIS epidemic model with non-degenerate diffusion
  • DCDS-B Home
  • This Issue
  • Next Article
    A theoretical approach to understanding rumor propagation dynamics in a spatially heterogeneous environment
doi: 10.3934/dcdsb.2020280

The optimal distribution of resources and rate of migration maximizing the population size in logistic model with identical migration

1. 

School of Mathematical Sciences and Wu Wen-Tsun Key Laboratory of Mathematics, University of Science and Technology of China, Hefei, Anhui 230026, China

2. 

Department of Mathematics, Harbin Institute of Technology at Weihai, Weihai, Shandong 264209, China

* Corresponding author: Xing Liang

Dedicated to Professor Sze-Bi Hsu on the occasion of his 70th birthday

Received  May 2020 Revised  August 2020 Published  September 2020

Fund Project: Liang's research is supported by the National Natural Science Foundation of China (11971454) and the Fundamental Research Funds for the Central Universities; Zhang's research is supported by the National Natural Science Foundation of China(11901138) and Natural Science Foundation of Shandong Province (ZR2019QA006)

This paper focuses on an optimization problem arising in population biology. We investigate the effect of the resources distribution and the migration rate on the total population size of some species, which migrates among patches with the identical probability and grows logistically in each patch. We aim to maximize the total population size by the distribution of resources and the rate of migration.

Citation: Xing Liang, Lei Zhang. The optimal distribution of resources and rate of migration maximizing the population size in logistic model with identical migration. Discrete & Continuous Dynamical Systems - B, doi: 10.3934/dcdsb.2020280
References:
[1]

L. J. S. AllenB. M. BolkerY. Lou and A. L. Nevai, Asymptotic profiles of the steady states for an SIS epidemic patch model, SIAM J. Appl. Math., 67 (2007), 1283-1309.  doi: 10.1137/060672522.  Google Scholar

[2]

X. BaiX. He and F. Li, An optimization problem and its application in population dynamics, Proc. Amer. Math. Soc., 144 (2016), 2161-2170.  doi: 10.1090/proc/12873.  Google Scholar

[3]

A. Berman and R. J. Plemmons, Nonnegative Matrices in the Mathematical Sciences, SIAM, Philadelphia, 1994. doi: 10.1137/1.9781611971262.  Google Scholar

[4]

R. S. Cantrell and C. Cosner, Spatial Ecology via Reaction-Diffusion Equations, Wiley, Chichester, 2004. doi: 10.1002/0470871296.  Google Scholar

[5]

W. DingH. FinottiS. LenhartY. Lou and Q. Ye, Optimal control of growth coefficient on a steady-state population model, Nonlinear Anal. Real World Appl., 11 (2010), 688-704.  doi: 10.1016/j.nonrwa.2009.01.015.  Google Scholar

[6]

F. G. Frobenius, Über matrizen aus nicht negativen elementen, S.-B. Deutsch. Akad. Wiss. Berlin, v. 1912,456–477. Google Scholar

[7]

Y. Lou, On the effects of migration and spatial heterogeneity on single and multiple species, J. Differential Equations, 223 (2006), 400-426.  doi: 10.1016/j.jde.2005.05.010.  Google Scholar

[8]

Y. Lou, Some reaction diffusion models in spatial ecology, Sci. Sin. Math., 45 (2015), 1619-1634.  doi: 10.1360/N012015-00233.  Google Scholar

[9]

I. MazariG. Nadin and Y. Privat, Optimal location of resources maximizing the total population size in logistic models, J. Math. Pure. Appl., 134 (2020), 1-35.  doi: 10.1016/j.matpur.2019.10.008.  Google Scholar

[10]

K. Nagahara and E. Yanagida, Maximization of the total population in a reaction-diffusion model with logistic growth, Calc. Var. Partial Differential Equations, 57, (2018), Paper No. 80, 14 pp. doi: 10.1007/s00526-018-1353-7.  Google Scholar

[11]

O. Perron, Zur theorie der matrices, Math. Ann., 64 (1907), 248-263.  doi: 10.1007/BF01449896.  Google Scholar

[12]

H. L. Smith, Monotone Dynamical Systems: An Introduction to the Theory of Competitive and Cooperative Systems, Mathematical Surveys and Monographs, 41, American Mathematical Society, Providence, 2008.  Google Scholar

[13]

X.-Q. Zhao, Dynamical Systems in Population Biology, $2^{nd}$ edition, Springer, New York, 2017. doi: 10.1007/978-3-319-56433-3.  Google Scholar

show all references

References:
[1]

L. J. S. AllenB. M. BolkerY. Lou and A. L. Nevai, Asymptotic profiles of the steady states for an SIS epidemic patch model, SIAM J. Appl. Math., 67 (2007), 1283-1309.  doi: 10.1137/060672522.  Google Scholar

[2]

X. BaiX. He and F. Li, An optimization problem and its application in population dynamics, Proc. Amer. Math. Soc., 144 (2016), 2161-2170.  doi: 10.1090/proc/12873.  Google Scholar

[3]

A. Berman and R. J. Plemmons, Nonnegative Matrices in the Mathematical Sciences, SIAM, Philadelphia, 1994. doi: 10.1137/1.9781611971262.  Google Scholar

[4]

R. S. Cantrell and C. Cosner, Spatial Ecology via Reaction-Diffusion Equations, Wiley, Chichester, 2004. doi: 10.1002/0470871296.  Google Scholar

[5]

W. DingH. FinottiS. LenhartY. Lou and Q. Ye, Optimal control of growth coefficient on a steady-state population model, Nonlinear Anal. Real World Appl., 11 (2010), 688-704.  doi: 10.1016/j.nonrwa.2009.01.015.  Google Scholar

[6]

F. G. Frobenius, Über matrizen aus nicht negativen elementen, S.-B. Deutsch. Akad. Wiss. Berlin, v. 1912,456–477. Google Scholar

[7]

Y. Lou, On the effects of migration and spatial heterogeneity on single and multiple species, J. Differential Equations, 223 (2006), 400-426.  doi: 10.1016/j.jde.2005.05.010.  Google Scholar

[8]

Y. Lou, Some reaction diffusion models in spatial ecology, Sci. Sin. Math., 45 (2015), 1619-1634.  doi: 10.1360/N012015-00233.  Google Scholar

[9]

I. MazariG. Nadin and Y. Privat, Optimal location of resources maximizing the total population size in logistic models, J. Math. Pure. Appl., 134 (2020), 1-35.  doi: 10.1016/j.matpur.2019.10.008.  Google Scholar

[10]

K. Nagahara and E. Yanagida, Maximization of the total population in a reaction-diffusion model with logistic growth, Calc. Var. Partial Differential Equations, 57, (2018), Paper No. 80, 14 pp. doi: 10.1007/s00526-018-1353-7.  Google Scholar

[11]

O. Perron, Zur theorie der matrices, Math. Ann., 64 (1907), 248-263.  doi: 10.1007/BF01449896.  Google Scholar

[12]

H. L. Smith, Monotone Dynamical Systems: An Introduction to the Theory of Competitive and Cooperative Systems, Mathematical Surveys and Monographs, 41, American Mathematical Society, Providence, 2008.  Google Scholar

[13]

X.-Q. Zhao, Dynamical Systems in Population Biology, $2^{nd}$ edition, Springer, New York, 2017. doi: 10.1007/978-3-319-56433-3.  Google Scholar

[1]

Song Liang, Yuan Lou. On the dependence of population size upon random dispersal rate. Discrete & Continuous Dynamical Systems - B, 2012, 17 (8) : 2771-2788. doi: 10.3934/dcdsb.2012.17.2771

[2]

Jacek Banasiak, Wilson Lamb. Coagulation, fragmentation and growth processes in a size structured population. Discrete & Continuous Dynamical Systems - B, 2009, 11 (3) : 563-585. doi: 10.3934/dcdsb.2009.11.563

[3]

Miriam Kiessling, Sascha Kurz, Jörg Rambau. The integrated size and price optimization problem. Numerical Algebra, Control & Optimization, 2012, 2 (4) : 669-693. doi: 10.3934/naco.2012.2.669

[4]

Anne Devys, Thierry Goudon, Pauline Lafitte. A model describing the growth and the size distribution of multiple metastatic tumors. Discrete & Continuous Dynamical Systems - B, 2009, 12 (4) : 731-767. doi: 10.3934/dcdsb.2009.12.731

[5]

Suqi Ma, Qishao Lu, Shuli Mei. Dynamics of a logistic population model with maturation delay and nonlinear birth rate. Discrete & Continuous Dynamical Systems - B, 2005, 5 (3) : 735-752. doi: 10.3934/dcdsb.2005.5.735

[6]

Qun Liu, Daqing Jiang. Dynamics of a multigroup SIRS epidemic model with random perturbations and varying total population size. Communications on Pure & Applied Analysis, 2020, 19 (2) : 1089-1110. doi: 10.3934/cpaa.2020050

[7]

Jumpei Inoue, Kousuke Kuto. On the unboundedness of the ratio of species and resources for the diffusive logistic equation. Discrete & Continuous Dynamical Systems - B, 2020  doi: 10.3934/dcdsb.2020186

[8]

Xuejun Pan, Hongying Shu, Yuming Chen. Dirichlet problem for a diffusive logistic population model with two delays. Discrete & Continuous Dynamical Systems - S, 2020, 13 (11) : 3139-3155. doi: 10.3934/dcdss.2020134

[9]

Sepideh Mirrahimi. Adaptation and migration of a population between patches. Discrete & Continuous Dynamical Systems - B, 2013, 18 (3) : 753-768. doi: 10.3934/dcdsb.2013.18.753

[10]

Pierre Fabrie, Elodie Jaumouillé, Iraj Mortazavi, Olivier Piller. Numerical approximation of an optimization problem to reduce leakage in water distribution systems. Mathematical Control & Related Fields, 2012, 2 (2) : 101-120. doi: 10.3934/mcrf.2012.2.101

[11]

Michael Winkler. Emergence of large population densities despite logistic growth restrictions in fully parabolic chemotaxis systems. Discrete & Continuous Dynamical Systems - B, 2017, 22 (7) : 2777-2793. doi: 10.3934/dcdsb.2017135

[12]

Reinhard Bürger. A survey of migration-selection models in population genetics. Discrete & Continuous Dynamical Systems - B, 2014, 19 (4) : 883-959. doi: 10.3934/dcdsb.2014.19.883

[13]

Takeshi Ohtsuka, Ken Shirakawa, Noriaki Yamazaki. Optimal control problem for Allen-Cahn type equation associated with total variation energy. Discrete & Continuous Dynamical Systems - S, 2012, 5 (1) : 159-181. doi: 10.3934/dcdss.2012.5.159

[14]

Bum Il Hong, Nahmwoo Hahm, Sun-Ho Choi. SIR Rumor spreading model with trust rate distribution. Networks & Heterogeneous Media, 2018, 13 (3) : 515-530. doi: 10.3934/nhm.2018023

[15]

Toshikazu Kuniya, Yoshiaki Muroya. Global stability of a multi-group SIS epidemic model for population migration. Discrete & Continuous Dynamical Systems - B, 2014, 19 (4) : 1105-1118. doi: 10.3934/dcdsb.2014.19.1105

[16]

Shangbin Cui, Meng Bai. Mathematical analysis of population migration and its effects to spread of epidemics. Discrete & Continuous Dynamical Systems - B, 2015, 20 (9) : 2819-2858. doi: 10.3934/dcdsb.2015.20.2819

[17]

Yuyuan Ouyang, Yunmei Chen, Ying Wu. Total variation and wavelet regularization of orientation distribution functions in diffusion MRI. Inverse Problems & Imaging, 2013, 7 (2) : 565-583. doi: 10.3934/ipi.2013.7.565

[18]

Yanfei Wang, Qinghua Ma. A gradient method for regularizing retrieval of aerosol particle size distribution function. Journal of Industrial & Management Optimization, 2009, 5 (1) : 115-126. doi: 10.3934/jimo.2009.5.115

[19]

Tong Li, Jeungeun Park. Traveling waves in a chemotaxis model with logistic growth. Discrete & Continuous Dynamical Systems - B, 2019, 24 (12) : 6465-6480. doi: 10.3934/dcdsb.2019147

[20]

E. Trofimchuk, Sergei Trofimchuk. Global stability in a regulated logistic growth model. Discrete & Continuous Dynamical Systems - B, 2005, 5 (2) : 461-468. doi: 10.3934/dcdsb.2005.5.461

2019 Impact Factor: 1.27

Article outline

[Back to Top]